Alert archive / New Mexico / River Flood Warnings in 2015

River Flood Warning 24, NWS Midland/Odessa, TX

October 8, 2015Eddy County, New Mexico

NWS Midland/Odessa, TX issued this river flood warning at Oct 8, 2015, 8:13 AM MDT for Eddy County, New Mexico. It took effect at Oct 8, 2015, 11:18 AM MDT. It was in force for 15 hr.

The area

The outline as issued.

The facts

Issued
Oct 8, 2015, 8:13 AM MDT (14:13 UTC)
In effect from
Oct 8, 2015, 11:18 AM MDT
Expired
Oct 9, 2015, 2:10 AM MDT
In force
15 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
Minor

County Eddy County, NM

The radar

The Holloman AFB radar (KHDX), 173 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Dark Canyon at Carlsbad (DACN5).

Action stage
9 ft
Minor stage
15 ft
Moderate stage
18 ft
Major stage
22 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 08405150, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

984 
WGUS44 KMAF 081413
FLWMAF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
913 AM CDT THU OCT 8 2015

...The National Weather Service in Midland has issued a flood warning
for the following rivers in New Mexico...

  Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
  
..Runoff from locally heavy rainfall will result in flooding along
Dark Canyon Draw today. Flood Stage is 15 feet, but the stage is 
expected to rise to minor flood level, or 16.6 feet, by this 
afternoon. Barring any additional heavy rainfall, Dark Canyon Draw
ill drop back below flood stage this evening.  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued

&&

NMC015-090613-
/O.NEW.KMAF.FL.W.0024.151008T1718Z-151009T0810Z/
/DACN5.1.ER.151008T1718Z.151008T1800Z.151008T2010Z.NO/
813 AM MDT THU OCT 8 2015

The National Weather Service in  has issued a 

* Flood Warning for 
  the Dark Canyon Draw at Dark Canyon Carlsbad.
* from this afternoon to late tonight, or until the warning is 
  cancelled.
* At 7 AM Thursday the stage was 5.7 feet (1.7 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by late this morning and continue
  to rise to near 16.6 feet (5.1 meters) by this afternoon.  The 
  river will fall below flood stage by this evening.
* Impact...At 18.0 feet (5.5 meters), the canyon reaches moderate 
  flood stage.  A few residences and businesses nearest to the bank 
  near the U.S. Highway 285 bridge (Canal Street) in Carlsbad begin 
  to flood.

This crest compares to a previous crest of 17.9 feet (5.4 meters) on 
Sep 12 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Fri   Fri
                                                1PM   7PM   1AM   7AM
  Dark Canyon Ca  9.0 15.0    5.7   Thu  7 AM  16.6  12.2   8.6   7.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Thu   Thu   Fri   Fri
                                                1PM   7PM   1AM   7AM
  Dark Canyon Ca  2.7  4.6    1.7   Thu  7 AM   5.1   3.7   2.6   2.3

&&

LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400


$$
1 follow-up statement
256 
WGUS84 KMAF 090143
FLSMAF
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
843 PM CDT THU OCT 8 2015

...The Flood Warning is cancelled for the following rivers in New 
Mexico...

  Dark Canyon Draw at Dark Canyon Carlsbad affecting Eddy County
  
...The Flood Warning continues for the following rivers in Texas...

  Rio Grande above Presidio 6WNW affecting Presidio County
  Rio Grande at Castolon affecting Brewster County
  Rio Grande at Johnson Ranch affecting Brewster County
  Rio Grande at Candelaria 3N affecting Presidio County
  Rio Grande at Boquillas-Rio Grande Village affecting Brewster 
  County
  
Runoff from locally heavy rainfall had resulted in rises of the river
stages on the Rio Grande above Presidio 6WNW, at Castolon, at Johnson
Ranch, at Candelaria and at Boquillas-Rio Grande Village.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists are urged to heed flood warnings, and exercise caution if 
traveling through this area.  Vehicle-related fatalities are the 
number one source of flood fatalities in West Texas and New Mexico.
If you encounter a flooded stretch of roadway, do not attempt to  
cross it.  You and your vehicle could be swept downstream in rushing 
floodwaters.  Turn around, don't drown!  

River levels are high.  Ranchers and farmers should move livestock 
and machinery out of flood-prone areas if time permits.

Keep in mind that any additional rainfall across the area could
significantly change the present forecast stage.

Additional information is available at:  www.weather.gov/midland

The next statement will be issued tomorrow.

&&

TXC377-091743-
/O.CON.KMAF.FL.W.0023.000000T0000Z-000000T0000Z/
/CDET2.2.ER.151007T1937Z.151008T0645Z.000000T0000Z.NO/
843 PM CDT THU OCT 8 2015

The Flood Warning continues for
  the Rio Grande at Candelaria 3N.
* until further notice, or until the warning is cancelled.
* At  8PM Thursday the stage was 10.3 feet (3.1 meters).
* flooding is occurring and  flooding is forecast.
* Flood stage is 8.5 feet (2.6 meters).
* Forecast...The river will continue rising to near 10.7 feet (3.3 
  meters) by after midnight tomorrow then begin falling.
* Impact...At 10.0 feet (3.0 meters), the river reaches moderate flood
  stage, flooding some sections of FM 170.  Water levels in the flood
  plain may begin to affect homes between the road and the river.  
  The roadway to the foot bridge may be inundated.  Livestock and 
  machinery may need to be moved as time and conditions permit.

This crest compares to a previous crest of 9.2 feet (2.8 meters) on 
Oct 7 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Candelaria 3N   7.5  8.5   10.3   Thu  8 PM   9.8   9.6   9.5   9.3

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Candelaria 3N   2.3  2.6    3.1   Thu  8 PM   3.0   2.9   2.9   2.8

&&

LAT...LON 3057 10504 3069 10492 3022 10463 2980 10451 2975 10465


$$

TXC377-091743-
/O.EXT.KMAF.FL.W.0025.151009T0600Z-151010T0600Z/
/PIOT2.1.ER.151009T0600Z.151009T1200Z.151009T1800Z.NO/
843 PM CDT THU OCT 8 2015

...Flood Warning extended until late Friday night...The Flood Warning
continues for
  the Rio Grande above Presidio 6WNW.
* from late tonight to late Friday night, or until the warning is 
  cancelled.
* At  7PM Thursday the stage was 7.8 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 9.0 feet (2.7 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 9.2 feet (2.8 meters) by tomorrow morning.
  The river will fall below flood stage by tomorrow early afternoon.
* Impact...At 9.0 feet (2.7 meters), the river reaches minor flood 
  stage, and flooding between the levees occurs.  No damage to 
  structures is expected.

This crest compares to a previous crest of 10.5 feet (3.2 meters) on 
Sep 25 2015.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   6.0  9.0    7.8   Thu  7 PM   8.4   7.8   7.3   7.1

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Presidio 6WNW   1.8  2.7    2.4   Thu  7 PM   2.6   2.4   2.2   2.2

&&

LAT...LON 2975 10465 2980 10451 2963 10437 2951 10446 2957 10453


$$

TXC043-091742-
/O.EXT.KMAF.FL.W.0026.151009T0529Z-151010T1824Z/
/CSTT2.1.ER.151009T0529Z.151009T0600Z.151009T0624Z.NO/
843 PM CDT THU OCT 8 2015

The Flood Warning continues for
  the Rio Grande at Castolon.
* from late tonight to Saturday afternoon, or until the warning is 
  cancelled.
* At  8PM Thursday the stage was 11.6 feet (3.5 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 15.4 feet (4.7 meters) by after midnight 
  tomorrow.  The river will fall below flood stage by after midnight 
  tomorrow.
* Impact...At 15.0 feet (4.6 meters), the river reaches minor flood 
  stage, and lowland flooding begins.  The river begins to flood the 
  road between Santa Elena Canyon and Cottonwood Campground in Big 
  Bend National Park.  The river begins to flood the parking lot at 
  Santa Elena Canyon, and cut off the nature trail into the canyon.  
  Campers in Cottonwood Campground need to prepare for possible 
  evacuations.

This crest compares to a previous crest of 15.1 feet (4.6 meters) on 
Sep 7 2014.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Castolon       13.0 15.0   11.6   Thu  8 PM   8.6   6.7   6.3   6.0

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Castolon        4.0  4.6    3.5   Thu  8 PM   2.6   2.0   1.9   1.8

&&

LAT...LON 2909 10366 2923 10358 2920 10349 2912 10340 2900 10349


$$

TXC043-091742-
/O.EXT.KMAF.FL.W.0027.151009T0556Z-151009T1820Z/
/TELT2.1.ER.151009T0556Z.151009T0600Z.151009T0620Z.NO/
843 PM CDT THU OCT 8 2015

...Flood Warning extended until Friday afternoon...The Flood Warning 
continues for
  the Rio Grande at Johnson Ranch.
* from late tonight to Friday afternoon, or until the warning is 
  cancelled.
* At  8PM Thursday the stage was 7.5 feet (2.3 meters).
* flooding is forecast.
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...Rise above flood stage by after midnight tomorrow and 
  continue to rise to near 15.1 feet (4.6 meters) by after midnight 
  tomorrow.  The river will fall below flood stage by after midnight 
  tomorrow.
* Impact...At 15.0 feet (4.6 meters), flood stage is reached.  
  Moderate lowland flooding begins.  Roads that lead to Cottonwood 
  Campground and River Road may flood.  Stages are practically 
  synonymous with the gage at Cottonwood Campground at Castolon 
  (CSTT2), and therefore represent the reach from Santa Elena Canyon 
  through Cottonwood Campground, where damage may occur.  Cattle also
  graze in the lowlands, and may be threatened.

This crest compares to a previous crest of 15.1 feet (4.6 meters) on 
Jul 22 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Johnson Ranch  12.0 15.0    7.5   Thu  8 PM   9.0   7.5   7.1   6.9

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Johnson Ranch   3.7  4.6    2.3   Thu  8 PM   2.7   2.3   2.2   2.1

&&

LAT...LON 2900 10349 2912 10340 2915 10312 2896 10305 2895 10338


$$

TXC043-091742-
/O.CON.KMAF.FL.W.0028.151009T1047Z-151011T0734Z/
/BOQT2.2.ER.151009T1047Z.151009T1800Z.151009T1934Z.NO/
843 PM CDT THU OCT 8 2015

The Flood Warning continues for
  the Rio Grande at Boquillas-Rio Grande Village.
* from late tonight to late Saturday night, or until the warning is 
  cancelled.
* At  8PM Thursday the stage was 7.9 feet (2.4 meters).
* flooding is forecast.
* Flood stage is 13.0 feet (4.0 meters).
* Forecast...Rise above flood stage by early tomorrow and continue to
  rise to near 15.1 feet (4.6 meters) by tomorrow early afternoon.  
  The river will fall below flood stage by tomorrow early afternoon.
* Impact...At 15.0 feet (4.6 meters), the river reaches moderate flood
  stage.  Water pumps submerge.

This crest compares to a previous crest of 13.0 feet (4.0 meters) on 
Sep 20 2013.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Boquillas-Rio  12.0 13.0    7.9   Thu  8 PM   5.8   6.1   5.7   5.6

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Boquillas-Rio   3.7  4.0    2.4   Thu  8 PM   1.8   1.9   1.7   1.7

&&

LAT...LON 2896 10305 2915 10312 2940 10294 2931 10279 2912 10292


$$

NMC015-090213-
/O.CAN.KMAF.FL.W.0024.000000T0000Z-151009T0810Z/
/DACN5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
743 PM MDT THU OCT 8 2015

The Flood Warning is cancelled for
  the Dark Canyon Draw at Dark Canyon Carlsbad.
* At  7PM Thursday the stage was 5.9 feet (1.8 meters).
* Flood stage is 15.0 feet (4.6 meters).
* Forecast...The river crested below flood stage at 8.3 feet (feet 
  meters).  The river will fall to 4.3 feet (1.3 meters) by .

This crest compares to a previous crest of 5.8 feet (1.8 meters) on 
Sep 13 1991.

&&

Below are the latest river stages and forecasts (feet):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Dark Canyon Ca  9.0 15.0    5.9   Thu  7 PM   4.3   3.8   3.4   3.4

Below are the latest river stages and forecasts (meters):

                   Bf  Fld  Observed                  Forecast
Location          Stg  Stg  Stage   Day  Time   Fri   Sat   Sun   Mon
                                                7AM   7AM   7AM   7AM
  Dark Canyon Ca  2.7  4.6    1.8   Thu  7 PM   1.3   1.2   1.0   1.0

&&

LAT...LON 3200 10485 3227 10485 3243 10457 3249 10418 3237 10400


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this river flood warning went out at Oct 8, 5:51 AM MDT, 2 hours 22 minutes earlier.

Area forecast discussion, Oct 8, 5:51 AM MDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
651 AM CDT THU OCT 8 2015

.DISCUSSION...

Please see the 12Z aviation discussion below.

&&

.AVIATION...

Showers and thunderstorms are expected to continue across the area
for most of the forecast period, with MVFR/IFR conditions
dominating. Winds will gradually shift to the east, with variable
gusts to 20-30kt possible near thunderstorms. Have included TEMPOs
for TSRA for all west Texas TAF sites late this afternoon where
confidence is highest, though thunder for CNM and HOB cannot be
ruled out. Improvements to VFR are expected to be short-lived
until late in the period when precipitation begins to wind down.

&&

.PREV DISCUSSION... /issued 329 AM CDT THU OCT 8 2015/

DISCUSSION...
An upper low over Srn AZ continuing to bring potential of heavy rain
to the area.  This low is expected to slowly move southward into
Mexico today and then pass off into the Pacific.  Eventually models
take this low in a circle and bring it back to Baja by next weekend
but will have to see how things develop.

Currently a Flash Flood Watch remains in effect for SE NM and most
of W TX.  Have extended the watch out to 12z Friday.  As of 08z have
a large area of showers and thunderstorms on radar over the Western
Permian Basin... SE NM... the Trans Pecos... down into the Marfa
Plateau.  Have had a number of Flash Flood Warnings and advisories
overnight for heavy rain but have not heard much reports.  This
should change as the morning comes.

Even as the low moves south... showers and thunderstorms are
expected to develop east of the low as it pulls moisture around.
Model qpf develops significant amounts of precip today across the
Permian Basin southward to the Big Bend and Lower Trans Pecos.
Diffluent flow aloft and good PW values may result in additional
rainfall amounts of 1 to 2 inches or more.  Will keep high pops for
the region today... tonight... and Friday.  Pops begin to decrease
Friday night with a dry forecast from Saturday night on.

Abundant cloud cover should keep temps below normal today and
tomorrow.  A weak boundary sags down into the area early today with
the wind becoming northerly before returning to the east during the
afternoon.  Temps begin to warm over the weekend into next week.

Heavy rain the last couple of days along the Rio Grande has resulted
in some river flooding near Candelaria.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...Flash Flood Watch through late tonight FOR THE FOLLOWING ZONES...
      Central Lea County...Eddy County Plains...Guadalupe
     Mountains NP/Lincoln NF/LNZ...Guadalupe Mountains of Eddy
     County...Northern Lea County...Southeast Plains/BLM
     Roswell/LNZ...Southern Lea County.

TX...Flash Flood Watch through Friday morning FOR THE FOLLOWING
     ZONES... Andrews...Big Bend Area...Crane...Davis/Apache
     Mountains Area...Dawson...Ector...Gaines...Glasscock...
     Guadalupe Mountains...Loving...Marfa Plateau...Martin...
     Midland...Pecos...Presidio Valley...Reagan...Reeves County
     and Upper Trans Pecos...Terrell...Upton...Van Horn and
     Highway 54 Corridor...Ward...Winkler.

&&

84/72
Hazardous weather outlook, Oct 8, 2:31 AM MDT, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
331 AM CDT THU OCT 8 2015

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-090845-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
331 AM CDT THU OCT 8 2015 /231 AM MDT THU OCT 8 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORM CHANCES REMAIN HIGH THROUGH TONIGHT...WITH HEAVY
RAINFALL RESULTING IN FLOODING AND FLASH FLOODING THE PRIMARY
THREAT. A FEW STORMS MAY BECOME MARGINALLY SEVERE...PARTICULARLY
IN THE BIG BEND AREA...CAPABLE OF PRODUCING GUSTY WIND AND LARGE
HAIL. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH TONIGHT FOR
MUCH OF THE PERMIAN BASIN AS WELL AS SOUTHEAST NEW MEXICO AND ALL
LOCATIONS ALONG AND WEST OF THE PECOS RIVER...WHERE LOCATIONS
COULD RECEIVE ANOTHER 1 TO 2 INCHES OF RAINFALL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THUNDERSTORM AND HEAVY RAIN CHANCES WILL LINGER THROUGH
FRIDAY...WHICH COULD PROLONG THE THREAT OF FLOODING AND FLASH
FLOODING ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

DECISION MAKERS SHOULD CONTINUE PREPARATIONS FOR THE POSSIBILITY
OF FLOODING OF URBAN AND RURAL ROADS...ARROYOS...AND OTHER LARGER
TRIBUTARIES.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Local storm report, Oct 8, 7:15 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
815 AM CDT THU OCT 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 AM     FLASH FLOOD      KERMIT                  31.85N 103.09W
10/08/2015                   WINKLER            TX   PUBLIC

            ONE FOOT OF WATER REPORTED RUNNING OVER SYCAMORE STREET
            IN KERMIT AT 500 AM CDT.

&&

AKL
Local storm report, Oct 8, 7:16 AM MDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
816 AM CDT THU OCT 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     TSTM WND DMG     COYANOSA                31.24N 103.07W
10/07/2015                   PECOS              TX   PUBLIC

            ROOF TORN OFF THE COYANOSA FOOD CENTER AND PECAN TREE
            KNOCKED DOWN FROM WIND GUSTS.

&&

ANDREW.ARNOLD
Local storm report, Oct 8, 7:21 AM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 AM CDT THU OCT 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 AM     FLASH FLOOD      JAL                     32.11N 103.19W
10/08/2015                   LEA                NM   LAW ENFORCEMENT

            THE JAL PD REPORTED 3 ROADS WERE BLOCKED OFF DUE TO 2-3
            FEET OF WATER OVER THEM.

&&

AKL
Special weather statement, Oct 8, 7:21 AM MDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
821 AM CDT THU OCT 8 2015

TXZ068-069-081400-
CRANE TX-UPTON TX-
821 AM CDT THU OCT 8 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UPTON AND EASTERN
CRANE COUNTIES UNTIL 900 AM CDT...

AT 820 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF CORDONA LAKE...OR 7 MILES SOUTHWEST OF CRANE...MOVING
NORTHEAST AT 30 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  KING MOUNTAIN AROUND 830 AM CDT.
  CRANE AND CRANE COUNTY AIRPORT AROUND 835 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM. DO NOT DRIVE YOUR
VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3119 10241 3134 10253 3164 10249 3164 10191
      3127 10216
TIME...MOT...LOC 1320Z 226DEG 27KT 3130 10243

49
Local storm report, Oct 8, 7:42 AM MDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
842 AM CDT THU OCT 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             18 SW CARLSBAD          32.22N 104.45W
10/07/2015  M1.75 INCH       EDDY               NM   TRAINED SPOTTER

            NICKEL TO GOLF BALL SIZE HAIL.

&&

ANDREW.ARNOLD
Local storm report, Oct 8, 7:51 AM MDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
851 AM CDT THU OCT 08 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     FLASH FLOOD      FORT DAVIS              30.59N 103.90W
10/08/2015                   JEFF DAVIS         TX   FIRE DEPT/RESCUE

            PORTIONS OF HIGHWAYS 118 AND 166 CLOSED BETWEEN KENT AND
            THE FOTRT DAVIS STATE PARK.

0745 AM     FLASH FLOOD      FORT DAVIS              30.59N 103.90W
10/08/2015                   JEFF DAVIS         TX   DEPT OF HIGHWAYS

            REPORTS OF HIGHWAY 118 CLOSED BETWEEN FORT DAVIS AND FORT
            DAVIS STATE PARK. ALSO A ROCK SLIDE AND OTHER DEBRIS
            REPORTED ON HIGHWAY 118 NORTH OF THE MCDONALD
            OBSERVATORY.

&&

AKL

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 7, 6:22 PM MDTFlash Flood WarningMAFEddy6 hr
Oct 7, 7:18 PM MDTAreal Flood AdvisoryMAFEddy, Lea3 hr
Oct 7, 10:03 PM MDTFlash Flood WarningMAFEddy, Lea6 hr
Oct 8, 4:50 AM MDTAreal Flood AdvisoryMAFLea3 hr

Nearby

River Flood Warnings in New Mexico, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.